Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2008, 12:19 AM CDT for Atascosa County, Bexar County, Medina County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2008, 12:19 AM CDT (05:19 UTC)
- Expired
- Mar 30, 2008, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 12:30 AM CDT | HAIL 0.88 | Lytle, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300519 SVREWX TXC013-029-325-300600- /O.NEW.KEWX.SV.W.0032.080330T0519Z-080330T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1219 AM CDT SUN MAR 30 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ATASCOSA COUNTY... SOUTHWESTERN BEXAR COUNTY... SOUTHEASTERN MEDINA COUNTY... * UNTIL 100 AM CDT. * AT 1218 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LYTLE...OR 8 MILES NORTHEAST OF DEVINE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LACOSTE BY 1225 AM CDT... SOMERSET BY 1250 AM CDT... 8 MILES SOUTH OF LACKLAND AFB BY 100 AM CDT... LAT...LON 2943 9851 2919 9843 2912 9888 2929 9894 TIME...MOT...LOC 0519Z 254DEG 15KT 2923 9881 $$
1 follow-up statement
000 WWUS54 KEWX 300534 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1231 AM CDT SUN MAR 30 2008 TXC013-029-325-300600- /O.CON.KEWX.SV.W.0032.000000T0000Z-080330T0600Z/ BEXAR TX-MEDINA TX-ATASCOSA TX- 1231 AM CDT SUN MAR 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHWESTERN ATASCOSA...SOUTHEASTERN MEDINA AND SOUTHWESTERN BEXAR COUNTIES... AT 1230 AM CDT...RADAR CONTINUED TO SHOW AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHWEST ATASCOSA...SOUTHEAST MEDINA...AND SOUTHWEST BEXAR COUNTIES...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...BRIEF PERIODS OF HEAVY RAIN...STRONG WINDS... AND HAIL UP TO NEAR THE SIZE OF A QUARTER. THE SEVERE THUNDERSTORM WILL BE NEAR... MIDWAY BY 1245 AM CDT... MANGUS CORNER...SOMERSET AND MACDONA BY 1250 AM CDT... VON ORMY BY 1255 AM CDT... 7 MILES SOUTH OF LACKLAND AFB...8 MILES WEST OF MITCHELL LAKE AND 8 MILES NORTHWEST OF THELMA BY 100 AM CDT... LAT...LON 2943 9851 2919 9843 2912 9888 2929 9894 TIME...MOT...LOC 0531Z 254DEG 15KT 2924 9875 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:59 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 9:59 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CDT SAT MAR 29 2008 .UPDATE... SHOWED CHANCE OF SHOWERS OR THUNDERSTORMS IN THE NEXT FEW HOURS ASSOCIATED WITH WEAK H7 TROF AND DIFFUSE BOUNDARY OVER THE AREA. AFTER MIDNIGHT OR TOWARD THE EARLY MORNING ON SUNDAY WILL SHOW LOW CHANCES OF SHOWERS...AS INCREASING DEW POINTS CONTINUES...TRANSITIONING TO LIGHT RAIN OR DRIZZLE WITH PATCHY FOG IN THE MORNING. WILL CONTINUE MOSTLY CLOUDY FOR SUNDAY AFTERNOON WITH A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE EAST PART OF SOUTH CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 635 PM CDT SAT MAR 29 2008/ AVIATION...COMPLICATED TAF FORECAST FOR THE NEXT 24 HOURS. ISOLATED LIGHT SHOWERS WILL BE POSSIBLE THIS EVENING NORTH OF THE STATIONARY FRONT WITH MORE SIGNIFICANT THUNDERSTORMS POSSIBLE ALONG AND SOUTH OF THE FRONT. WILL NOT MENTION PCPN IN THE TAFS ATTM DUE TO ISOLATED COVERAGE OF SHOWERS AND WITH EXPECTED THUNDERSTORMS TO BE SOUTH OF THE TAF SITES. VFR CONDITIONS PREVAIL AT THE I-35 TAF SITES...WITH MVFR/IFR CONDITIONS AT KDRT. CONDITIONS WILL DETERIORATE TO MVFR AFT 02Z...IFR AFTER 04Z WITH LIFR POSSIBLE BY 11Z. PATCHY DRIZZLE WILL ALSO BE POSSIBLE DURING THE EARLY MORNING HOURS ON SUNDAY. PREV DISCUSSION... /ISSUED 316 PM CDT SAT MAR 29 2008/ DISCUSSION... THE COLD FRONT IS ERODING RAPIDLY AND WILL BE REPLACED WITH A GULF AIRMASS LATE THIS AFTERNOON AND EVENING...WITH DEWPOINT TEMPERATURES CLIMBING UP INTO THE MID 60S TO NEAR 70. A FEW SHOWERS HAVE DEVELOPED ALONG THE OLD FRONTAL BOUNDARY ACROSS OUR SE COUNTIES AND ARE MOVING NORTH TOWARD INTERSTATE 10. AS TEMPERATURES CONTINUE TO INCREASE THIS AFTERNOON TO NEAR OUR TRIGGER TEMP (80)...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP...ESPECIALLY GIVEN THE SHORTWAVE TROUGH ALOFT CURRENTLY MOVING ENE OUT OF MEXICO INTO OUR AREA. CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF HEATING. DRIZZLE AND PATCHY FOG ARE LIKELY TONIGHT NEAR THE ESCARPMENT AND ACROSS THE HILL COUNTRY AS LOW LEVEL MOISTURE ADVECTION CONTINUES AND INTERACTION WITH THE TERRAIN (UPSLOPE) PRODUCES JUST ENOUGH LIFT. AN UPPER LEVEL TROUGH IS FORECAST TO PUSH OUT OF THE ROCKIES ON MONDAY...WITH THE WESTERLIES PUSHING A DRY LINE EAST INTO CENTRAL TEXAS. CONVECTION IS LIKELY ALONG THE DRYLINE AS IT ENCOUNTERS A MOISTURE-RICH GULF AIRMASS AND DAYTIME HEATING MONDAY AFTERNOON. THE BEST SHOT AT PRECIP WILL BE ACROSS OUR NORTHERN COUNTIES. AT THIS TIME...SEVERE THUNDERSTORMS ARE EXPECTED TO STAY NORTH OF OUR AREA. A COLD FRONT IS FORECAST TO PUSH INTO OUR CWFA ON TUESDAY... WITH A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE BOUNDARY TUESDAY AFTERNOON AND EVENING. THIS SCENARIO WILL BE SIMILAR TO YESTERDAYS...WHEN THE CAPPING INVERSION WAS NOT BUSTED WITH THE FROPA. ANOTHER UPPER LEVEL TROUGH IS FORECAST TO PUSH OUT OF THE ROCKIES ON THURSDAY...PUSHING YET ANOTHER DRYLINE ACROSS TX AND INTO OUR AREA...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY. ANOTHER...STRONGER COLD FRONT IS FORECAST BY THE 12Z GFS TO PUSH THROUGH FRIDAY MORNING AND CLEAR-OUT CENTRAL TEXAS THROUGH SATURDAY NIGHT. THIS IS A LOW-CONFIDENCE FORECAST FOR FRIDAY AND NEXT SATURDAY GIVEN THAT THE 12Z ECMWF AND NOGAPS DO NOT SHOW A CLEAN...OR STRONG FROPA. TEMPS THIS CYCLE WILL GENERALLY BE ABOVE NORMAL...ESPECIALLY ON THE MINS (+7 TO +15). OUR NUMBERS ARE FAIRLY CLOSE TO THE 12Z GFSMOS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 80 69 77 67 / 30 20 10 60 20 AUSTIN BERGSTROM INTL AIRPORT 64 80 69 78 62 / 30 20 10 50 20 DEL RIO INTL AIRPORT 66 84 70 87 64 / - - 10 20 - SAN ANTONIO INTL AIRPORT 67 79 68 79 66 / 50 20 10 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/03/WR/11/13
Hazardous weather outlook, Mar 29, 5:43 AM CDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CDT SAT MAR 29 2008 TXZ171>173-183>194-202>209-217>225-228-301045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 543 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 29, 10:08 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 PM CDT SAT MAR 29 2008 TXZ186>190-204>207-219>222-300415- ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-FRIO-GILLESPIE-GUADALUPE-KARNES- KENDALL-KERR-MEDINA-WILSON- 1008 PM CDT SAT MAR 29 2008 ...SCATTERED SHOWERS OR THUNDERSTORMS FOR THE NEXT FEW HOURS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT FEW HOURS OVER PARTS OF ATASCOSA...BANDERA...BEXAR...BLANCO...COMAL...FRIO... GILLESPIE...GUADALUPE...KARNES...KENDALL...KERR...MEDINA AND WILSON COUNTIES. SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...BRIEF PERIODS OF MODERATE TO HEAVY RAIN... AND WIND GUSTS OF 20 TO 40 MPH IS EXPECTED IN OR NEAR THE THUNDERSTORMS. IN ADDITION...SOME OF THE STORMS FROM EASTERN ATASCOSA COUNTY TO PARTS OF WILSON AND KARNES COUNTIES COULD PRODUCE BRIEF PERIODS OF PEA SIZE HAIL.
Local storm report, Mar 29, 10:24 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL JOURDANTON 28.91N 98.54W
03/29/2008 E1.75 INCH ATASCOSA TX UNKNOWN
&&
CRSSpecial weather statement, Mar 29, 11:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1104 PM CDT SAT MAR 29 2008 TXZ186>191-204>207-219>221-300600- ATASCOSA-BANDERA-BEXAR-BLANCO-COMAL-FRIO-GILLESPIE-GUADALUPE-HAYS- KENDALL-KERR-MEDINA-WILSON- 1104 PM CDT SAT MAR 29 2008 ...SCATTERED SHOWERS OR THUNDERSTORMS FOR THE NEXT FEW HOURS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST AT 25 MPH THE NEXT FEW HOURS OVER PARTS OF ATASCOSA...BANDERA...BEXAR... BLANCO...COMAL...FRIO...GILLESPIE...GUADALUPE...HAYS...KENDALL... KERR...MEDINA AND WILSON COUNTIES. OCCASIONAL LIGHTNING...BRIEF PERIODS OF MODERATE TO HEAVY RAIN... AND WIND GUSTS OF 20 TO 40 MPH IS EXPECTED IN OR NEAR THE THUNDERSTORMS.
Local storm report, Mar 29, 11:36 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CHRISTINE 28.79N 98.50W
03/29/2008 E0.88 INCH ATASCOSA TX CO-OP OBSERVER
0920 PM HAIL JOURDANTON 28.91N 98.54W
03/29/2008 M0.88 INCH ATASCOSA TX CO-OP OBSERVER
&&
RUNEWXLocal storm report, Mar 29, 11:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN JOURDANTON 28.91N 98.54W
03/29/2008 E0.00 INCH ATASCOSA TX LAW ENFORCEMENT
MINOR FLOODING ALONG SPUR 162
0920 PM HEAVY RAIN JOURDANTON 28.91N 98.54W
03/29/2008 E0.00 INCH ATASCOSA TX LAW ENFORCEMENT
MINOR FLOODING ON HWY 97
0920 PM HEAVY RAIN JOURDANTON 28.91N 98.54W
03/29/2008 E0.00 INCH ATASCOSA TX LAW ENFORCEMENT
MINOR FLOODING ON HWY 16
0927 PM HAIL JOURDANTON 28.91N 98.54W
03/29/2008 E1.00 INCH ATASCOSA TX LAW ENFORCEMENT
ATASCOSA SO DISPATCH
&&
RUNEWXLocal storm report, Mar 30, 12:00 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN JOURDANTON 28.91N 98.54W
03/29/2008 M3.38 INCH ATASCOSA TX CO-OP OBSERVER
UNKNOWN DURATION OF EVENT
&&
RUNEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.